Alert archive / Minnesota / Heat Advisories in 2025

Heat Advisory 2, NWS Twin Cities, MN

July 3, 2025Lac qui Parle County, Yellow Medicine County, Minnesota

NWS Twin Cities, MN issued this heat advisory at Jul 3, 2025, 2:25 AM CDT for Lac qui Parle County, Yellow Medicine County, Minnesota. It took effect at Jul 3, 2025, 3:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2025, 2:25 AM CDT (07:25 UTC)
In effect from
Jul 3, 2025, 3:00 PM CDT
Expired
Jul 3, 2025, 8:00 PM CDT
In force
5 hr
Issued by
NWS Twin Cities, MN

Counties Lac qui Parle County, MN, Yellow Medicine County, MN

The radar

The Sioux Falls radar (KFSD), 152 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1499 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

503 
WWUS73 KMPX 030725
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
225 AM CDT Thu Jul 3 2025

MNZ054-064-031930-
/O.NEW.KMPX.HT.Y.0002.250703T2000Z-250704T0100Z/
Lac Qui Parle-Yellow Medicine-
Including the cities of Granite Falls and Madison
225 AM CDT Thu Jul 3 2025

...HEAT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS 
EVENING...

* WHAT...Heat index values up to 102 expected.

* WHERE...Lac Qui Parle and Yellow Medicine Counties.

* WHEN...From 3 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MNZ060>063-068>070-031930-
/O.NEW.KMPX.HT.Y.0003.250704T1700Z-250705T0100Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Chaska, Blaine, St Paul, Hastings,
Victoria, Stillwater, Shakopee, Chanhassen, and Minneapolis
225 AM CDT Thu Jul 3 2025

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 99 expected.

* WHERE...Anoka, Carver, Dakota, Hennepin, Ramsey, Scott, and 
  Washington Counties.

* WHEN...From noon to 8 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

NDC
3 follow-up statements
754 
WWUS73 KMPX 031509
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1009 AM CDT Thu Jul 3 2025

MNZ054-064-040100-
/O.CON.KMPX.HT.Y.0002.250703T2000Z-250704T0100Z/
Lac Qui Parle-Yellow Medicine-
Including the cities of Madison and Granite Falls
1009 AM CDT Thu Jul 3 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM 
CDT THIS EVENING...

* WHAT...Heat index values up to 101 expected.

* WHERE...Lac Qui Parle and Yellow Medicine Counties.

* WHEN...From 3 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MNZ060>063-068>070-040315-
/O.CON.KMPX.HT.Y.0003.250704T1700Z-250705T0100Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Hastings, Minneapolis, Blaine, St Paul,
Victoria, Chanhassen, Chaska, Shakopee, and Stillwater
1009 AM CDT Thu Jul 3 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 99 expected.

* WHERE...Anoka, Carver, Dakota, Hennepin, Ramsey, Scott, and 
  Washington Counties.

* WHEN...From noon to 8 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

Dye
753 
WWUS73 KMPX 031844
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
144 PM CDT Thu Jul 3 2025

WIZ016-027-028-040645-
/O.EXB.KMPX.HT.Y.0003.250704T1800Z-250704T2200Z/
Rusk-Chippewa-Eau Claire-
Including the cities of Ladysmith, Chippewa Falls, and Eau Claire
144 PM CDT Thu Jul 3 2025

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 5 PM CDT FRIDAY...

* WHAT...Heat index values up to 99 and wet bulb globe temperatures 
  of at least 85 are expected.

* WHERE...Rusk, Chippewa, and Eau Claire Counties.

* WHEN...From 1 PM to 5 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MNZ054-064-040100-
/O.CON.KMPX.HT.Y.0002.250703T2000Z-250704T0100Z/
Lac Qui Parle-Yellow Medicine-
Including the cities of Madison and Granite Falls
144 PM CDT Thu Jul 3 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 102 expected.

* WHERE...Lac Qui Parle and Yellow Medicine Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MNZ060>063-068>070-040645-
/O.CON.KMPX.HT.Y.0003.250704T1700Z-250705T0100Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Minneapolis, Shakopee, Chanhassen, St
Paul, Chaska, Blaine, Victoria, Hastings, and Stillwater
144 PM CDT Thu Jul 3 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 99 expected.

* WHERE...Anoka, Carver, Dakota, Hennepin, Ramsey, Scott, and 
  Washington Counties.

* WHEN...From noon to 8 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

CTG
382 
WWUS73 KMPX 040053
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
753 PM CDT Thu Jul 3 2025

MNZ054-064-040200-
/O.EXP.KMPX.HT.Y.0002.000000T0000Z-250704T0100Z/
Lac Qui Parle-Yellow Medicine-
Including the cities of Granite Falls and Madison
753 PM CDT Thu Jul 3 2025

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

$$

MNZ060>063-068>070-041300-
/O.CON.KMPX.HT.Y.0003.250704T1700Z-250705T0100Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Hastings, Shakopee, Chaska, Chanhassen,
Stillwater, Minneapolis, Victoria, Blaine, and St Paul
753 PM CDT Thu Jul 3 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY...

* WHAT...Heat index values of 95 to 100 degrees expected.

* WHERE...Anoka, Carver, Dakota, Hennepin, Ramsey, Scott, and 
  Washington Counties.

* WHEN...From noon to 8 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

WIZ016-027-028-041300-
/O.CON.KMPX.HT.Y.0003.250704T1800Z-250704T2200Z/
Rusk-Chippewa-Eau Claire-
Including the cities of Ladysmith, Chippewa Falls, and Eau Claire
753 PM CDT Thu Jul 3 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 5 PM CDT FRIDAY...

* WHAT...Heat index values of 95 to 100 degrees expected.

* WHERE...Rusk, Chippewa, and Eau Claire Counties.

* WHEN...From 1 PM to 5 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MPG

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 3, 12:06 AM CDT, 2 hours 19 minutes earlier. Its key messages:

  • Heat and humidity build as we head into the holiday weekend.
  • Showers and thunderstorms are expected late Friday into Saturday.
  • Cooler and drier conditions arrive for the second half of the weekend.
Area forecast discussion, Jul 3, 12:06 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1206 AM CDT Thu Jul 3 2025

.KEY MESSAGES...

- Heat and humidity build as we head into the holiday weekend.

- Showers and thunderstorms are expected late Friday into
  Saturday.

- Cooler and drier conditions arrive for the second half of the
  weekend.

&&

.DISCUSSION...
Issued at 305 PM CDT Wed Jul 2 2025

Visible satellite imagery shows diurnal Cu across far
southeastern Minnesota and much of western Wisconsin this
afternoon. There are far fewer clouds to the west, allowing
temperatures to make a run at 90. It's also quite a bit more
humid across western Minnesota with Tds in the mid to upper 60s
thanks to southerly flow on the eastern edge of a building ridge
across the central CONUS. The thunderstorm chances for this
afternoon have been significantly reduced as the better forcing
lies to the east. Still, a rouge shower or two may pop before
the sun sets. Tomorrow, with the ridge axis over the eastern
Dakotas/western Minnesota, temperatures and humidity will be on
the rise. Southerly flow will send Tds into the 70s with highs
in the upper 80s/low 90s. With the better moisture and a weak
700mb shortwave, we may have a better shot at some afternoon
showers and thunderstorms for southern Minnesota/western
Wisconsin.

Heading into the Independence Day holiday weekend, the heat and
humidity look to stick around showers and thunderstorms likely
sometime late Friday through Saturday. Friday should be mostly
dry during the day, but heat indices will approach the mid to
upper 90s. While there is currently no heat related headline,
one may be considered in future forecasts. As we get into the
evening/overnight hours, chances for storms increase ahead of an
approaching cold front. There is still a fair amount of timing
uncertainty, but overall, it does appear thunderstorms will hold
off until late in the evening/overnight hours. Thanks to the
instability that will build through the afternoon, some of these
storms may be strong to severe. Lapse rates are less than
impressive, but some hail and damaging winds are possible. Those
with outdoor plans are encouraged to monitor the forecast.

The first half of the weekend looks to be a continuation of
Friday night with an additional mid level shortwave pushing
across Minnesota and Wisconsin. Increasing 850mb winds will
shift the threat for the heavier showers and storms into far
eastern Minnesota and western Wisconsin. QPF totals for the two
days are around a half inch to an inch, but given the impressive
pwats, some higher amounts are certainly possible. Sunday will
be much cooler and drier in the wake of this system. Slightly
below normal temperatures will last through the early part of
next week with no strong signal for widespread rainfall.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1206 AM CDT Thu Jul 3 2025

Clear sky VFR with light or calm winds overnight into the
morning. There is a chance for fog or mist at EAU, but the
overall environment is not very different from the past nights
where little fog formed. Winds will remain light, but increase
from calm during the day before calming again tomorrow night.

KMSP...No additional concerns.

/OUTLOOK FOR KMSP/
FRI...VFR, chc TSRA/IFR pm. Wind S 10-15G25-30kts.
SAT...-SHRA/MVFR, chc IFR/TSRA. Wind SW 5-10kts.
SUN...VFR, chc -TSRA/MVFR PM. Wind NW 10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...Dye
AVIATION...NDC
Hazardous weather outlook, Jul 2, 3:13 PM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
313 PM CDT Wed Jul 2 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
032015-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
313 PM CDT Wed Jul 2 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Isolated thunderstorms possible this evening. There is a Marginal
(1 of 5) risk of severe weather with hail and strong winds the
primary threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hotter with heat index values in the 90s Thursday and Friday.
Another round of strong storms will move through the Upper
Midwest Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:25 AM CDTHeat AdvisoryMPXAnoka, Benton, Carver, Chippewa, Chisago, Dakota and 21 more42 hr

Nearby

Heat Advisories in Minnesota, 2025Every heat advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.